Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 211, NWS Springfield, MO

July 15, 2015Hickory County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 12:35 PM CDT for Hickory County, Polk County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 12:35 PM CDT (17:35 UTC)
Expired
Jul 15, 2015, 1:00 PM CDT
In force
25 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hickory County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 12:50 PM CDTHAIL 0.753 E Flemington, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3572 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS53 KSGF 151735
SVRSGF
MOC085-167-151800-
/O.NEW.KSGF.SV.W.0211.150715T1735Z-150715T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 PM CDT

* AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HUMANSVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLEMINGTON AROUND 1240 PM CDT.
  ELKTON AROUND 1250 PM CDT.
  POLK...PITTSBURG...GOODSON AND NEMO AROUND 100 PM CDT.

THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND POMME DE TERRE
STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3790 9318 3773 9319 3773 9318 3764 9318
      3772 9361 3783 9357 3792 9351
TIME...MOT...LOC 1735Z 286DEG 18KT 3781 9353

HAIL...1.00IN
WIND...60MPH

$$
RUNNELS
1 follow-up statement
821 
WWUS53 KSGF 151753
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT WED JUL 15 2015

MOC085-167-151800-
/O.CON.KSGF.SV.W.0211.000000T0000Z-150715T1800Z/
HICKORY MO-POLK MO-
1253 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK AND SOUTH CENTRAL HICKORY COUNTIES UNTIL 100 PM CDT...

AT 1252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF 
HUMANSVILLE...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELKTON...FLEMINGTON...GOODSON...PITTSBURG AND POLK.

THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 9319 3773 9319 3772 9318 3764 9318
      3774 9354 3781 9350 3788 9342
TIME...MOT...LOC 1753Z 286DEG 18KT 3778 9342

HAIL...1.00IN
WIND...60MPH

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:19 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 15, 12:19 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT Wed Jul 15 2015

...18Z Aviation Update...

.SHORT TERM...(Today and Tonight)
Issued at 340 AM CDT WED JUL 15 2015

Another seasonably hot and muggy day is in store with again the
potential for scattered convection.

A weak boundary augmented by the convective complex on Tuesday
stretched from northwest to southeast north central Kansas into
far southwestern Missouri and will begin a slow retreat to the
northeast today. Meanwhile a weak perturbation will track from
western Kansas and around the northern periphery of the upper
level ridge into northern Missouri this afternoon. The features will
interact with strong destabilization at the surface to support the
potential for convection across much of the area today.

Meanwhile, an ongoing convective complex was pushing across north
central Kansas early today and Corfidi vectors suggest it will
take a southeastward turn later this morning and ride down the
rich theta-e axis into southwestern Missouri.

Mixed layer CAPE will approach 4500 J/KG today along and just
west of the surface boundary across west central and southwestern
Missouri where moisture pooling is expected. Deep layer shear will
be 25 to 30 kts while Theta-E differentials near 40 Celsius.

These factors will support vigorous updrafts and the potential for
strong to severe storms with locally damaging winds the primary
risk. If the convective complex remains intact then the potential
for damaging winds will increase.

High temperatures in the lower 90s coupled with surface dewpoints
in the lower and middle 70s will again yield uncomfortable heat
indicies with values from near 100 to around 105 degrees. The
highest heat indicies will occur within an axis of moisture
pooling just west of the boundary from west central Missouri into
southeastern Kansas and southwestern Missouri.

However the coverage and associated cloud cover could limit
heating at least in localized areas. With the uncertainty of the
coverage of convection including the evolution of the convective
complex, I have held off on issuing a Heat Advisory at this time.
A shorter fuse Heat Advisory may be issued late this morning based
on convective trends.

.LONG TERM...(Thursday through Tuesday)
Issued at 340 AM CDT WED JUL 15 2015

Seasonably hot and humid weather is expected the remainder of the
week and into weekend as the subtropical remains parked over the
lower Mississippi River Valley. Will have to watch for the chance
for isolated convection but widespread rainfall is not expected.

The upper ridge will retrograde to the west early next week
allowing a front to drop southward through the area on Monday.
This will bring an increased coverage of showers and
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1216 PM CDT WED JUL 15 2015

No major aviation concerns expected for the next 24 hours, as most
of the convection is expected to remain east of the terminals. A
brief wind shift is possible this afternoon at SGF and JLN as an
outflow boundary moves through; right now, potential for that
boundary setting off a few thunderstorms is low, and while not
zero, is too low for TAF inclusion at this time. Otherwise, winds
will become southwesterly on Thursday, with some gusts expected
from mid morning onward.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT WED JUL 15 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1159 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
  OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST
  OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG
  WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE
  STRONGEST STORMS.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105
  DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN
  KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY
  AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT
  MONDAY.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO
  AROUND 103 ON DAILY BASIS

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 15, 8:07 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 AM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     4 N REDFIELD            37.90N 94.88W
07/14/2015                   BOURBON            KS   LAW ENFORCEMENT

            TREES REPORTED DOWN ON COUNTY ROAD 125 BETWEEN REDFIELD
            AND MAPLETON.

0938 AM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
07/14/2015                   BOURBON            KS   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN IN TOWN.

0954 AM     HAIL             DEERFIELD               37.84N 94.51W
07/14/2015  E0.88 INCH       VERNON             MO   PUBLIC

1049 AM     TSTM WND DMG     FAIR PLAY               37.63N 93.57W
07/14/2015                   POLK               MO   BROADCAST MEDIA

            ROOF DAMAGE TO A BARN. PICTURE RELAYED ON SOCIAL MEDIA
            FROM LOCAL TV STATION.

1050 AM     TSTM WND DMG     3 S UMBER VIEW HEIGHTS  37.58N 93.80W
07/14/2015                   CEDAR              MO   PUBLIC

            TWO INCH DIAMETER LIMBS DOWN.

1103 AM     TSTM WND DMG     3 WNW PLEASANT HOPE     37.48N 93.32W
07/14/2015                   POLK               MO   LAW ENFORCEMENT

            TREE DAMAGE REPORTED NEAR THE INTERSECTIONS OF COUNTY
            ROADS S170 AND E530.

1105 AM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
07/14/2015                   POLK               MO   EMERGENCY MNGR

            POWER LINES AND 5 INCH DIAMETER LIMB DOWN ALONG BUFFALO
            ROAD IN TOWN.

1110 AM     TSTM WND GST     4 SSE BOLIVAR           37.56N 93.38W
07/14/2015  E60.00 MPH       POLK               MO   PUBLIC

            NICKLE HAIL ALSO REPORTED WITH THE WIND GUST.

1110 AM     TSTM WND DMG     WILLARD                 37.31N 93.43W
07/14/2015                   GREENE             MO   FIRE DEPT/RESCUE

            TREE DOWN AT TEH INTERSECTION OF FARMER AND CHERRY
            STREETS IN TOWN. TIME ESTIMATED FROM RADAR.

1125 AM     TSTM WND DMG     1 S FAIR GROVE          37.37N 93.15W
07/14/2015                   GREENE             MO   BROADCAST MEDIA

            10 INCH DIAMETER TREE BRANCH SNAPPED 1 MILE SOUTH OF FAIR
            GROVE ALONG HIGHWAY 125. TIME ESTIMATED BASED ON RADAR.

1131 AM     TSTM WND GST     3 NW EBENEZER           37.38N 93.34W
07/14/2015  E60.00 MPH       GREENE             MO   AMATEUR RADIO

            A FEW TREES REPORTED DOWN NEAR FARM ROAD 34 AND HIGHWAY
            13.

1131 AM     HAIL             4 ENE MORRISVILLE       37.51N 93.36W
07/14/2015  E1.00 INCH       POLK               MO   AMATEUR RADIO

1141 AM     TSTM WND DMG     ELKLAND                 37.44N 93.03W
07/14/2015                   WEBSTER            MO   NWS STORM SURVEY

            OVER 100 TREES UPROOTED OR SNAPPED OFF. POWER POLES
            SNAPPED HALFWAY UP. EXTENSIVE POWER LINES DOWN. DOZENS OF
            TREES ON HOMES. SOME SHINGLE DAMAGE AND ROOF PEELINGS.
            SEVERAL BARNS WERE COLLAPSED AND BLOWN AWAY IN SOME
            INSTANCES.

1141 AM     TSTM WND DMG     4 NNW MARSHFIELD        37.39N 92.95W
07/14/2015                   WEBSTER            MO   EMERGENCY MNGR

            TREE LIMBS DOWN AND A LARGE METAL SWING SET BLOWN OVER.

1141 AM     TSTM WND DMG     MARSHFIELD              37.34N 92.91W
07/14/2015                   WEBSTER            MO   PUBLIC

            NORTH PITTS ST HAD TREE UPROOTED. ELECTRIC OUT ALONG WITH
            STOP LIGHTS. ALSO TREES DOWN ON WASHINGTON STREET.

1143 AM     TSTM WND GST     FAIR GROVE              37.38N 93.15W
07/14/2015  E60.00 MPH       GREENE             MO   LAW ENFORCEMENT

            ROAD SIGNS AND TREES DOWN.

1145 AM     TSTM WND DMG     MARSHFIELD              37.34N 92.91W
07/14/2015                   WEBSTER            MO   PUBLIC

            LIMBS TO 6 INCHES IN DIAMETER DOWN ON BANNING STREET IN
            TOWN.

1151 AM     TSTM WND DMG     NIANGUA                 37.39N 92.83W
07/14/2015                   WEBSTER            MO   NWS STORM SURVEY

            SIGNIFICANT TREE DAMAGE WITH SEVERAL ROADS BLOCKED.

1151 AM     TSTM WND DMG     NIANGUA                 37.39N 92.83W
07/14/2015                   WEBSTER            MO   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN. TIME BASED ON RADAR ESTIMATE.

1151 AM     TSTM WND DMG     2 NNE MARSHFIELD        37.37N 92.89W
07/14/2015                   WEBSTER            MO   NWS STORM SURVEY

            TRAILER PARK ON PLANK SCHOOL ROAD HAD SOME MOBILE HOMES
            THAT SLID OFF OF THEIR PIERS.

1158 AM     TSTM WND DMG     WILLARD                 37.31N 93.43W
07/14/2015                   GREENE             MO   FIRE DEPT/RESCUE

            SMALL 1 INCH LIMBS DOWN FROM HWY 123 TO FR 42 AND FROM FR
            91 TO FR 79 IN NORTHERN GREENE COUNTY. TIME ESTIMATED
            BASED ON RADAR.

1200 PM     HAIL             WILLARD                 37.31N 93.43W
07/14/2015  E0.88 INCH       GREENE             MO   LAW ENFORCEMENT

1200 PM     TSTM WND DMG     2 S FAIR GROVE          37.35N 93.15W
07/14/2015                   GREENE             MO   BROADCAST MEDIA

            LARGE 8 INCH DIAMETERR LIMB DOWN ON HIGHWAY 125.

1215 PM     TSTM WND DMG     4 NW NIANGUA            37.42N 92.88W
07/14/2015                   WEBSTER            MO   LAW ENFORCEMENT

            MSHP REPORTS PART OF A ROOF BLOWN INTO TRAFFIC NEAR THE
            107 MILE MARKER ON I-44. TRAFFIC BLOCKED.

1215 PM     TSTM WND DMG     9 E HARTVILLE           37.25N 92.35W
07/14/2015                   WRIGHT             MO   PUBLIC

            DAMAGE TO A BARN. LARGE LIMBS DOWN.

1231 PM     TSTM WND GST     MOUNTAIN GROVE          37.13N 92.26W
07/14/2015  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            HEAVY WIND WITH SOME TREES DOWN ON EAST STATE STREET.
            TREE WAS 2 FEET AT THE BASE AND 40 FEET TALL.

1242 PM     TSTM WND GST     CABOOL                  37.12N 92.10W
07/14/2015  M58.00 MPH       TEXAS              MO   BROADCAST MEDIA

1245 PM     HAIL             DRURY                   36.93N 92.32W
07/14/2015  M0.25 INCH       DOUGLAS            MO   EMERGENCY MNGR

            ESTIMATED 40MPH WINDS WITH HEAVY RAIN.

1258 PM     TSTM WND DMG     1 N WILLOW SPRINGS      37.01N 91.97W
07/14/2015                   HOWELL             MO   EMERGENCY MNGR

            TREES DOWN ACROSS ROAD ON OLD ROLLA ROAD.

0108 PM     TSTM WND DMG     3 NNE WHITE CHURCH      36.89N 91.77W
07/14/2015                   HOWELL             MO   EMERGENCY MNGR

            TREES AND LIMBS DOWN UP TO EIGHT INCHES IN DIAMETER.

0122 PM     HAIL             2 SE WEST PLAINS        36.71N 91.83W
07/14/2015  E0.50 INCH       HOWELL             MO   EMERGENCY MNGR

            REPORTED NEAR S63 AND ZZ. ESTIMATED TIME BASED ON RADAR.

0140 PM     TSTM WND DMG     ALTON                   36.69N 91.40W
07/14/2015                   OREGON             MO   LAW ENFORCEMENT

            REPORT OF POWERLINES AND TREES DOWN. MOST MAIN ROADS ARE
            BLOCKED BY TREES OR POWERLINES. ALSO RECEIVED TWITTER
            PUBLIC REPORT OF AN ESTIMATED 60-70 MPH WIND.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:02 PM CDTSevere Thunderstorm WarningSGFPolk43 min
Jul 15, 1:33 PM CDTSevere Thunderstorm WarningSGFPolk42 min
Jul 15, 2:10 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk65 min
Jul 15, 2:56 PM CDTSevere Thunderstorm WarningSGFDouglas55 min
Jul 15, 3:01 PM CDTSevere Thunderstorm WarningSGFWebster56 min
Jul 15, 3:03 PM CDTSpecial Weather StatementSGFTaney27 min
Jul 15, 5:41 PM CDTSpecial Weather StatementSGFSt. Clair19 min
Jul 15, 5:58 PM CDTSpecial Weather StatementSGFSt. Clair32 min
Jul 15, 6:02 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.